Facebook Pixel
EmpowHER Guest

Birth control and hair loss?

By Anonymous August 29, 2015 - 10:43pm
Rate This

Hello, I recently started birth control and I was on it for a little over week. During this period, I noticed in the shower that I was losing more hair then usual. I really did not think much of it, until I realized it was the birth control because it occurred around the time I started. After 10 days of taking it ,I stopped. My hair is thin as is, so the idea of losing more hair honestly was scary. I haven't taken it for two days. Was this the right decision to stop? And when will the hair loss stop?

Add a Comment2 Comments

EmpowHER Guest

I've always knew that birth controls are able to help with hair loss either to stop it or to make it fall it faster. I am glad that I have found a good doctor who gave me a good birth control http://rxcoupons.org/coupon-categories/birth-control/ that does seem to stop it from falling, or at least stops it a little bit. I was just searching for something else and I've seen your post fchacon so I am really thankful for this. And I am thankful for this site and article for everything. I've found some amazing info here!

July 29, 2016 - 4:22am

Hello and thank you for choosing EmpowHer,
Taking birth control is not a necessity unless you have severe hormonal issues. So choosing to stop is more personal preference. Your menstrual cycle may or may not be different this month because you were taking hormones for 10 days then suddenly stopped. But this is not dangerous. Your cycle will balance itself over time.
Hopefully you will not experience any more hair loss. However I will not be able to tell you if the birth control was truly causing it, unless it is one of the known side effects of the drug. I can however give you some ways to prevent hair loss.
-Coconut oil (extra virgin, organic)
-Aloe Vera (from a live plant)
-Coconut water (drink)
-Beetroot (juiced)

These are just a few natural solutions for hair loss. It is important to note however that hair loss can have many causes such as vitamin deficiencies and thyroid issues. In that case, you will need to address those issues directly.

August 30, 2015 - 10:51am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Hair Loss

Get Email Updates

Hair Loss Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!